Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 7, 2019, 7:19 PM CDT for 4 parishes in Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2019, 7:19 PM CDT (00:19 UTC)
- Expired
- Apr 7, 2019, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted.
825
WFUS54 KLIX 080019
TORLIX
LAC033-037-063-091-080045-
/O.NEW.KLIX.TO.W.0009.190408T0019Z-190408T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
719 PM CDT Sun Apr 7 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central St. Helena Parish in southeastern Louisiana...
Northwestern Livingston Parish in southeastern Louisiana...
Eastern East Feliciana Parish in southeastern Louisiana...
Northeastern East Baton Rouge Parish in southeastern Louisiana...
* Until 745 PM CDT.
* At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Watson, or near Denham Springs, moving northeast
at 70 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pride around 725 PM CDT.
Greensburg and Darlington around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3044 9096 3048 9105 3098 9091 3084 9062
TIME...MOT...LOC 0018Z 211DEG 60KT 3054 9096
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 3:37 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 7, 3:37 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 PM CDT Sun Apr 7 2019
.DISCUSSION...
A low pressure frontal system is expected to move through our area
this evening into Monday. There is currently ample moisture and
lifting in the atmosphere this afternoon. In addition, the winds
are primarily southeasterly, which will allow for some directional
shear development early this evening ahead of the frontal system.
Ahead of the front, these storms have the potential to be severe,
with primary threats of damaging winds and hail, with the threat
lingering well into Monday. The system should remain progressive
enough to limit a widespread flood threat, but heavy rainfall is
likely to occur at times due to large difluent wind pattern at jet
level. The rainfall amounts expected are around 1 to 3 inches
with locally higher amounts possible. These storms will continue
through the day Monday.
Monday night through Tuesday night there is also a low confidence
of some more rainfall to develop as a result of the trailing low
pressure system and attendant cold pool aloft. This rainfall
would occur as a result of moisture availability and some warm air
advection that is continuing near the surface. These factors are
enhancing some ability for uplift, which will help these showers
to develop on Tuesday. These storms are not expected to be severe
due to the lack of shear and sufficient CAPE in the environment,
but some small hail could possibly result due to cold pool
dynamics.
Wednesday through Friday an upper level ridge will cause a drier
pattern for the end of this week. Upper level convergence will
cause subsidence and stable air through this period. Southeasterly
winds Friday will help to enhance the amount of moisture and
shear in the area.
Friday night into Saturday, a low pressure system is expected to
produce a line of storms moving eastward through our area.
These storms will likely have gusty winds and locally heavy
rainfall. The models are still very uncertain on the severity,
amount of uplift, and timing of this system. As the front
develops, it will be easier to tell the potential impacts of this
system. The rainfall from this system is expected to last through
Sunday. MSW
&&
.AVIATION...
Showers and thunderstorms will move in from the west to east
affecting all taf sites on this evening and overnight. A few of
those storms could be strong and will gusts up to 35 knots. Expect
storms/showers to impact the area around 0Z Monday and go through
the end of the TAF period. 18
&&
.MARINE...
A persistent south-southeast wind of 10 to 15 knots can be expected
over the coastal waters. Winds could increase into exercise caution
range of 15 to 20 knots over the open Gulf waters by Monday morning
as a low pressure system passes to the north of the area. Winds
should relax back into the 10 to 15 knot and shift to the northwest
after a front moves through. High pressure moves in and becomes
centered over the area on Tuesday and Wednesday, the wind field will
relax even further to 10 knots or less. Seas should turn fairly calm
at 2 feet or less. 18
&&
DECISION SUPPORT...
DSS code: Yellow
Deployed: None.
Activation: None.
Activities: River Flood Warnings.
Slight Risk for Severe Weather/Excessive Rainfall.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
24/RRHazardous weather outlook, Apr 7, 4:09 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 409 PM CDT Sun Apr 7 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080915- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 409 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is a Slight Risk of severe thunderstorms across Southern Mississippi and Southeast Louisiana this afternoon and overnight. Scattered strong to possible severe thunderstorms are expected to move from west to east across the outlook area later this afternoon through the overnight hours. A few storms may produce strong to possibly damaging winds, hail, frequent lightning and heavy rainfall. Isolated tornadoes can not be ruled out north and west of Lake Pontchartrain. A severe thunderstorm watch has been issued by the Storm Prediction Center until 10PM Sunday evening for Wilkinson and Amite Counties in Mississippi. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a Marginal Risk of severe thunderstorms on Monday. A few storms may contain gusty winds. Widespread severe weather is anticipated on Monday. Hazardous weather is not currently expected during the Monday night through Saturday time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon into Monday. Relay any storm related reports promptly to the National Weather Service office in Slidell.
In the hours before
Special weather statement, Apr 7, 5:06 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
506 PM CDT Sun Apr 7 2019
LAZ035-036-MSZ068-072230-
East Feliciana-West Feliciana-Wilkinson-
506 PM CDT Sun Apr 7 2019
...STRONG THUNDERSTORMS WILL AFFECT EASTERN WEST FELICIANA...
NORTHWESTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTIES...
At 504 PM CDT, a cluster of strong thunderstorms were located near
Woodville, or 16 miles northwest of Jackson, moving north at 25 mph.
Winds in excess of 40 mph are possible with these storms. Reports of
possible funnel clouds have been received from the Woodville area
with these storms.
Locations impacted include...
Jackson, St. Francisville, Woodville, Wakefield, Spillman, Fort Adams
and Dolorosa.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3133 9124 3076 9110 3074 9136 3116 9160
3117 9159 3121 9159 3123 9153 3122 9151
3124 9148 3128 9149
TIME...MOT...LOC 2204Z 167DEG 21KT 3104 9134
24/RRSpecial weather statement, Apr 7, 5:49 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
549 PM CDT Sun Apr 7 2019
LAZ034-035-046-047-MSZ068-072345-
Iberville-Pointe Coupee-West Baton Rouge-West Feliciana-Wilkinson-
549 PM CDT Sun Apr 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEST
FELICIANA...WEST BATON ROUGE...POINTE COUPEE...NORTHWESTERN IBERVILLE
PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN WILKINSON
COUNTIES...
At 549 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Ophelia National Wildlife
Refuge to near Ramah. Movement was east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
New Roads, St. Francisville, Addis, Brusly, Livonia, Maringouin,
Fordoche, Rosedale, Grosse Tete, Morganza, Batchelor, Erwinville,
Lettsworth, Ramah, Fort Adams and Lottie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3087 9180 3097 9181 3104 9172 3104 9165
3097 9166 3104 9156 3113 9163 3124 9156
3124 9154 3031 9121 3026 9159 3036 9164
3038 9163 3044 9164 3049 9171 3062 9175
3071 9173 3086 9182
TIME...MOT...LOC 2249Z 249DEG 9KT 3127 9190 3035 9157
24/RRLocal storm report, Apr 7, 5:59 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL WOODVILLE 31.10N 91.30W
04/07/2019 E1.00 INCH WILKINSON MS NWS EMPLOYEE
&&
BLLocal storm report, Apr 7, 6:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 15 W WOODVILLE 31.10N 91.55W
04/07/2019 WILKINSON MS PUBLIC
PUBLIC REPORTED MULTIPLE TREES DOWN IN PICKNEYVILLE, MS
IN WILKINSON COUNTY, MS.
&&
MEGANWILSpecial weather statement, Apr 7, 6:42 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
642 PM CDT Sun Apr 7 2019
LAZ034>037-046>050-MSZ068-069-080045-
Livingston LA-Iberville LA-Ascension LA-St. Helena LA-
East Feliciana LA-Pointe Coupee LA-West Baton Rouge LA-
West Feliciana LA-East Baton Rouge LA-Wilkinson MS-Amite MS-
642 PM CDT Sun Apr 7 2019
...SPECIAL WEATHER STATEMENT...
At 642 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Adams to near Port Allen to near
White Castle. Movement was northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales, Plaquemine,
Port Allen, New Roads, Jackson, St. Francisville, Clinton, Oak Hills
Place, St. Gabriel, Walker, Addis, Brusly, White Castle, Centreville,
French Settlement and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Mississippi.
LAT...LON 3132 9112 3135 9102 3133 9099 3135 9098
3085 9084 3032 9074 3003 9122 3006 9130
3100 9163 3104 9156 3114 9163 3124 9156
3122 9153 3123 9149 3128 9149 3132 9146
3132 9140 3137 9123
TIME...MOT...LOC 2342Z 225DEG 25KT 3113 9147 3052 9122 3011 9119
BLLocal storm report, Apr 7, 7:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
716 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TORNADO CENTREVILLE 31.09N 91.07W
04/07/2019 WILKINSON MS LAW ENFORCEMENT
REPORTS OF TREE DAMAGE AND MOBILE HOME DAMAGE IN
CENTREVILLE IN WILKINSON COUNTY, MS.
0608 PM TORNADO CENTREVILLE 31.09N 91.07W
04/07/2019 WILKINSON MS LAW ENFORCEMENT
REPORT OF TREE AND MOBILE HOME DAMAGE IN CENTREVILLE IN
WILKINSON COUNTY, MS.
&&
MEGANWILThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:06 PM CDT | Areal Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 3 hr |
| Apr 7, 7:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 35 min |
| Apr 7, 7:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 34 min |
| Apr 7, 7:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 7, 7:29 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Livingston, Saint James | 16 min |
| Apr 7, 7:42 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Livingston, Saint Charles, Saint James and 3 more | 33 min |
| Apr 7, 7:46 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 56 min |
| Apr 7, 7:54 PM CDT | Special Weather Statement | LIX | Orleans, Plaquemines, Saint Tammany, Washington | 66 min |
| Apr 7, 7:58 PM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 32 min |
| Apr 7, 8:05 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 25 min |
| Apr 7, 8:17 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 13 min |
| Apr 7, 8:18 PM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 11 min |
| Apr 7, 8:21 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 6 more | 54 min |
| Apr 7, 8:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 7, 8:46 PM CDT | Special Weather Statement | LIX | Saint Tammany, Tangipahoa, Washington | 59 min |
| Apr 7, 8:53 PM CDT | Special Marine Warning | LIX | 22 min | |
| Apr 7, 8:58 PM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 62 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | LIX | Saint Tammany | 3 min |
| Apr 7, 11:49 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 8, 12:43 AM CDT | Special Marine Warning | LIX | 92 min | |
| Apr 8, 1:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 8, 2:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 8, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 8, 2:22 AM CDT | Special Weather Statement | LIX | Plaquemines | 53 min |
| Apr 8, 2:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 8, 6:57 AM CDT | Small Craft Advisory | LIX | 29 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.